Ohio, 2018

Winter Weather in Ohio, January 15 to 16, 2018

January 15 to 16, 2018 · NWS RLX · 9 events in 9 counties and zones

A strong cold front and upper level disturbance crossed the middle Ohio River Valley from the 15th into the morning of the 16th. Light snow moved into Perry and Morgan Counties during the late afternoon of the 15th, while counties along the Ohio River generally started seeing snow around midnight.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strong cold front and upper level disturbance crossed the middle Ohio River Valley from the 15th into the morning of the 16th. Light snow moved into Perry and Morgan Counties during the late afternoon of the 15th, while counties along the Ohio River generally started seeing snow around midnight. A fairly widespread 1 to 3 inches of snow fell, with the higher amounts along the Ohio River. The emergency manager for Lawrence County, measured 3 inches of snow in Ironton. Three inches were also measured by the Highway Department in Meigs County, with about 2.5 inches measured by the Jackson County Highway Department and the cooperative observer near Gallipolis in Gallia County. Many CoCoRaHS and cooperative observers measured 1 to 2 inches across Athens, Morgan, Perry, Vinton and Washington Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 15, 3:01 PM EST, 59 minutes earlier.

Area forecast discussion, Jan 15, 3:01 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
301 PM EST Mon Jan 15 2018

.SYNOPSIS...
A cold front passes through the region tonight through Tuesday.
Arctic air mid week. Turning milder for the end of the week, as
the arctic high exits.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 130 PM Monday...

Low pressure passes north of the area tonight and into the
Great Lakes and continues Northeastward during the day on
Tuesday. The trailing cold front with this low slowly moves
through the area tonight and during the day tomorrow, bringing a
band of snow with it. With a positive tilted upper trof
movement of the front will be relatively slow to push through.
Model QPF equates to about 1 to 3 inches across the Western
lowlands of SE OH, NE KY, Western WV and SW VA. Slightly high
amounts of 2 to 4 in the higher elevations of the Eastern
mountains of WV. Current advisories look good for the area.
Starting in the west and continuing an eastward progression
through the night tonight.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 230 PM Monday...

High pressure builds at the surface from the West through the
period, gradually drying us out as the upper level trough and
cold front slowly move out to the East. Still have
upslope/frontal snow along the WV and SW VA mountains with low-
level moisture and NW flow - and some enhancement early
Wednesday along the highest peaks of WV with a subtle mid-level
wave advecting through the trough. Though, low- level winds
turn more westerly and cut off any upslope influence by daybreak
Wednesday. Gusty winds and continued cold air advection aloft
produce wind chills dipping into single digits and negative
single digits Wednesday morning. Temperatures steadily climb
through the end of the period under warm air advection and broad
ridging aloft.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 245 PM Monday...

Warm air advection continues under ridging/SW flow, bringing in
pleasantly warm temperatures through the end of the weekend
ahead of the next system, whose high-level clouds start
streaming in Saturday. A deepening upper level trough over the
western US sets the stage for classic lee-side cyclogenesis,
shown in all long-range operational models. Though have had to
slosh PoPs somewhat due to uncertain timing, there seems to be
good indication of warm-overriding rain showers Saturday night
into Sunday ahead of a strong cold front with rainfall Sunday
night into Monday.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 1020 AM Monday...

Quick update to adjust cloud and -SHSN coverage in TAFs.
Otherwise current forecast looks on track.

As of 135 PM Monday...

VFR conditions will prevail over the region the rest of the
afternoon hours. With the possibility of some brief MVFR at PKB
late this afternoon in snow showers from a PKB to HTS line. A
cold front is expected to push through the region tonight and
Tuesday. Southerly winds out ahead of this front will switch to
the WNW behind the front. Some gusts to 15-20kts are possible
near the front. MVFR to IFR conditions will progress from west
to east this afternoon and overnight in cigs and vsbys in snow
showers, and continue through the day on Tuesday as the front
pushes through.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium to High

ALTERNATE SCENARIOS: Timing of MVFR to IFR in snow may vary late
this afternoon and tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    L    H    H    H    H    M    H    M    M    M    L
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    M    L

AFTER 18Z TUESDAY...
IFR likely in snow Tuesday into Tuesday night, and possibly
lingering into Wednesday in the mountains, mostly in the wake of
a cold front that crosses tonight and Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory from 10 AM Tuesday to 6 AM EST
 Wednesday for WVZ005-524. Winter Weather Advisory from 6 PM
this evening to 6 PM EST Tuesday for
WVZ005>011-013>020-027>032-039-040. Winter Weather Advisory from
midnight tonight to 6 AM EST Wednesday for WVZ520>522-525-526.
Winter Weather Advisory from midnight tonight to midnight EST
Tuesday night for WVZ024>026-033-034-515>519. OH...Winter
Weather Advisory from 6 PM this evening to 6 PM EST Tuesday for
OHZ076-085>087. Winter Weather Advisory until 9 AM EST Tuesday
for OHZ066-067- 075-083-084. KY...Winter Weather Advisory from 6
PM this evening to 6 PM EST Tuesday for KYZ101>103-105.
VA...Winter Weather Advisory from midnight tonight to midnight
EST Tuesday night for VAZ003-004.

&&

SYNOPSIS...JS/MC
NEAR TERM...JS
SHORT TERM...MC
LONG TERM...MC
AVIATION...JS
Hazardous weather outlook, Jan 15, 5:35 AM EST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
535 AM EST Mon Jan 15 2018

KYZ101>103-105-OHZ076-085>087-WVZ005>011-013>020-027>032-039-040-
161045-
Greenup-Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-
535 AM EST Mon Jan 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST TUESDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-075-083-084-161045-
Perry-Morgan-Athens-Jackson OH-Vinton-
535 AM EST Mon Jan 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM EST
TUESDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

VAZ003-004-WVZ024>026-033-034-515>519-161045-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
535 AM EST Mon Jan 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST TUESDAY NIGHT...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ520-521-525-161045-
Southeast Nicholas-Northwest Webster-Northwest Randolph-
535 AM EST Mon Jan 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ524-161045-
Southeast Pocahontas-
535 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Light snowfall is expected tonight and on Tuesday. A winter weather
advisory may be necessary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light snowfall is expected on Tuesday. A winter weather advisory may
be necessary.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ523-161045-
Northwest Pocahontas-
535 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Light snowfall is expected tonight and on Tuesday. A winter weather
advisory may be necessary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light snowfall is expected on Tuesday. A winter weather advisory may
be necessary.

In addition, wind chills colder than -10 are possible Wednesday night
in to Thursday. A wind chill advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ522-526-161045-
Southeast Webster-Southeast Randolph-
535 AM EST Mon Jan 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Wind chills colder than -10 are possible Wednesday night into
Thursday. A wind chill advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jan 15, 10:17 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             IRONTON                 38.53N  82.68W
01/15/2018  M0.5 INCH        LAWRENCE           OH   TRAINED SPOTTER

            TRAINED SPOTTER CALLS IN 0.5" FROM LIGHT/MOD SNOW
            SHOWER THIS MORNING

&&

EVENT NUMBER RLX1800230

MEC
Local storm report, Jan 15, 10:19 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     SNOW             ATHENS                  39.32N  82.10W
01/15/2018  M0.4 INCH        ATHENS             OH   SOCIAL MEDIA

            TWITTER FOLLOWER/TRAINED SPOTTER WITH PICTURE

&&

EVENT NUMBER RLX1800231

MEC
Local storm report, Jan 15, 10:38 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     SNOW             1 NE GALLIPOLIS         38.82N  82.18W
01/14/2018  M3.0 INCH        GALLIA             OH   CO-OP OBSERVER

            SNOW DEPTH.

0530 AM     SNOW             SAINT ALBANS            38.38N  81.83W
01/15/2018  M1.0 INCH        KANAWHA            WV   CO-OP OBSERVER

            SNOW DEPTH.

0610 AM     SNOW             WARNOCK2                38.49N  83.02W
01/15/2018  M2.0 INCH        GREENUP            KY   CO-OP OBSERVER

            SNOW DEPTH.

0610 AM     SNOW             WARNOCK2                38.49N  83.02W
01/15/2018  M0.5 INCH        GREENUP            KY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0639 AM     SNOW             2 S PROCTORVILLE        38.41N  82.38W
01/15/2018  M0.5 INCH        CABELL             WV   COCORAHS

            24-HOUR SNOWFALL.

0650 AM     SNOW             2 NW JACKSON            39.07N  82.65W
01/15/2018  M0.5 INCH        JACKSON            OH   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0650 AM     SNOW             2 NW JACKSON            39.07N  82.65W
01/15/2018  M3.0 INCH        JACKSON            OH   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             WATERLOO                38.70N  82.47W
01/15/2018  M0.3 INCH        GALLIA             OH   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             HACKER VALLEY           38.65N  80.48W
01/15/2018  M2.0 INCH        WEBSTER            WV   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             WATERLOO                38.70N  82.47W
01/15/2018  M3.0 INCH        GALLIA             OH   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             MIDDLEBOURNE            39.48N  80.86W
01/15/2018  M2.0 INCH        TYLER              WV   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             MAN                     37.75N  81.88W
01/15/2018  M1.0 INCH        LOGAN              WV   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             1 W NELSONVILLE         39.47N  82.24W
01/15/2018  M4.0 INCH        ATHENS             OH   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             2 NW NEW LEXINGTON      39.73N  82.22W
01/15/2018  M6.0 INCH        PERRY              OH   CO-OP OBSERVER

            SNOW DEPTH.

0700 AM     SNOW             SALEM CENTER            39.05N  82.23W
01/15/2018  M3.0 INCH        MEIGS              OH   CO-OP OBSERVER

            SNOW DEPTH.

0720 AM     SNOW             ROSEDALE                38.72N  80.92W
01/15/2018  M2.0 INCH        BRAXTON            WV   CO-OP OBSERVER

            SNOW DEPTH.

0750 AM     SNOW             4 SSE NORA              37.02N  82.32W
01/15/2018  M1.0 INCH        DICKENSON          VA   CO-OP OBSERVER

            SNOW DEPTH.

0800 AM     SNOW             HARRISVILLE             39.22N  81.05W
01/15/2018  M2.0 INCH        RITCHIE            WV   CO-OP OBSERVER

            SNOW DEPTH.

0800 AM     SNOW             TYGARTS CK AT OLIVE HIL 38.30N  83.18W
01/15/2018  M2.0 INCH        CARTER             KY   CO-OP OBSERVER

            SNOW DEPTH.

0800 AM     SNOW             TYGARTS CK AT OLIVE HIL 38.30N  83.18W
01/15/2018  M0.5 INCH        CARTER             KY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0803 AM     SNOW             MADISON                 38.05N  81.82W
01/15/2018  M1.0 INCH        BOONE              WV   CO-OP OBSERVER

            SNOW DEPTH.

0815 AM     SNOW             ROCK CAVE               38.84N  80.33W
01/15/2018  M3.0 INCH        UPSHUR             WV   CO-OP OBSERVER

            SNOW DEPTH.

0822 AM     SNOW             1 NE GALLIPOLIS         38.82N  82.18W
01/15/2018  M3.0 INCH        GALLIA             OH   CO-OP OBSERVER

            SNOW DEPTH.

&&

EVENT NUMBER RLX1800232
EVENT NUMBER RLX1800233
EVENT NUMBER RLX1800234
EVENT NUMBER RLX1800235
EVENT NUMBER RLX1800236
EVENT NUMBER RLX1800237
EVENT NUMBER RLX1800238
EVENT NUMBER RLX1800239
EVENT NUMBER RLX1800240
EVENT NUMBER RLX1800241
EVENT NUMBER RLX1800242
EVENT NUMBER RLX1800243
EVENT NUMBER RLX1800244
EVENT NUMBER RLX1800245
EVENT NUMBER RLX1800246
EVENT NUMBER RLX1800247
EVENT NUMBER RLX1800248
EVENT NUMBER RLX1800249
EVENT NUMBER RLX1800250
EVENT NUMBER RLX1800251
EVENT NUMBER RLX1800252
EVENT NUMBER RLX1800253
EVENT NUMBER RLX1800254

MEC
Special weather statement, Jan 15, 3:19 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
319 PM EST MON JAN 15 2018

OHZ067-076-160115-
Washington-Morgan-
319 PM EST MON JAN 15 2018

Minor ice jamming issues can be expected along the Muskingum River
over the next several hours. While significant flooding is not
expected at this time, people are urged to stay away from river
banks due to the possibility of unexpected sharp rises in the river
level, and to continue to monitor the situation.

LAT...LON 3976 8186 3961 8176 3962 8169 3958 8155
      3955 8149 3951 8144 3941 8143 3941 8146
      3939 8148 3950 8155 3952 8167 3949 8178
      3963 8191 3976 8196
TIME...MOT...LOC 2016Z 000DEG 0KT 3960 8181

26

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Morgan

When
January 15, 4:00 PM EST to January 16, 7:00 AM EST
Where
Morgan forecast zone
Reported by
Department of Highways
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Winter Weather, Perry

When
January 15, 4:00 PM EST to January 16, 7:00 AM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Winter Weather, Athens

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Athens forecast zone
Reported by
CoCoRaHS
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Washington forecast zone
Reported by
CoCoRaHS
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

Winter Weather, Vinton

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Jackson forecast zone
Reported by
Department of Highways
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Winter Weather, Meigs

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Meigs forecast zone
Reported by
Department of Highways
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Winter Weather, Gallia

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Gallia forecast zone
Reported by
COOP Observer
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Winter Weather, Lawrence

When
January 16, 1:00 AM EST to 9:00 PM EST
Where
Lawrence forecast zone
Reported by
Emergency Manager
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729122, 729123, 729115, 729116, 729117, 729118, 729119, 729120, 729121.